Alert archive / Alabama / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 3, NWS Birmingham, AL

January 21, 2012Lowndes County, Montgomery County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jan 21, 2012, 12:55 PM CST for Lowndes County, Montgomery County, Alabama. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 21, 2012, 12:55 PM CST (18:55 UTC)
Expired
Jan 21, 2012, 1:45 PM CST
In force
50 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Lowndes County, AL, Montgomery County, AL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 6.9 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2012-01-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1141 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2012-01-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 198 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1141 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
514 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
198 m²/s²
0-3 km storm-relative helicity
198 m²/s²
Significant tornado parameter
1.2
Supercell composite
6.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

602 
WUUS54 KBMX 211855
SVRBMX
ALC085-101-211945-
/O.NEW.KBMX.SV.W.0003.120121T1855Z-120121T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1255 PM CST SAT JAN 21 2012

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL LOWNDES COUNTY IN SOUTH CENTRAL ALABAMA...
  CENTRAL MONTGOMERY COUNTY IN SOUTH CENTRAL ALABAMA...

* UNTIL 145 PM CST

* AT 1255 PM CST...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR PINTLALA...
  OR 10 MILES EAST OF HAYNEVILLE...AND MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MEADVILLE...SPRAGUE...PINE LEVEL AND CARTERS HILL.

THIS INCLUDES...
INTERSTATE 65 EXIT NUMBER 158...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST SATURDAY EVENING
FOR SOUTHEASTERN ALABAMA.

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3207 8645 3222 8645 3226 8599 3225 8599
      3225 8600 3204 8600
TIME...MOT...LOC 1855Z 268DEG 29KT 3215 8637

$$

73
1 follow-up statement
250 
WWUS54 KBMX 211918
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
118 PM CST SAT JAN 21 2012

ALC085-211928-
/O.CAN.KBMX.SV.W.0003.000000T0000Z-120121T1945Z/
LOWNDES AL-
118 PM CST SAT JAN 21 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LOWNDES COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3207 8623 3221 8625 3226 8599 3225 8599
      3225 8600 3204 8600
TIME...MOT...LOC 1918Z 268DEG 29KT 3216 8615

$$

ALC101-211945-
/O.CON.KBMX.SV.W.0003.000000T0000Z-120121T1945Z/
MONTGOMERY AL-
118 PM CST SAT JAN 21 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
MONTGOMERY COUNTY UNTIL 145 PM CST...

AT 118 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
SPRAGUE...OR 6 MILES NORTHWEST OF MEADVILLE...MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  PINE LEVEL AND CARTERS HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3207 8623 3221 8625 3226 8599 3225 8599
      3225 8600 3204 8600
TIME...MOT...LOC 1918Z 268DEG 29KT 3216 8615

$$

73

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 21, 11:39 AM CST, 1 hour 16 minutes earlier.

Area forecast discussion, Jan 21, 11:39 AM CST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1139 AM CST SAT JAN 21 2012

.UPDATE...
FOR MORNING FORECAST AND AVIATION.

&&

.DISCUSSION...

HAVE DONE A FEW QUICK UPDATES THIS MORNING TO TRIM COUNTIES FROM
THE TOR WATCH #3 AS THE FRONT PROGRESSES. MOST OF THE REMAINING
COUNTIES WILL BE ALLOWED TO EXPIRE AT NOON. THE EXCEPTION WILL BE
THE COUNTIES ACROSS THE FAR EAST FROM CLAY TO BULLOCK AND BARBOUR
AND EASTWARD WILL BE REPLACED WITH A NEW WATCH FOR THE AFTERNOON
AS THE BEST INSTABILITY WILL BE IN THE EAST CLOSER TO THE UPPER
DISTURBANCE ALONG AND AHEAD OF THE FRONT. WEST OF TOR WATCH 4
ALTHOUGH ISOLATED SEVERE STORMS ARE NOT A ZERO PROBABILITY BUT
INSTABILITY HAS DECREASED IN THIS AREA. HAVE ADJUSTED POPS
ACCORDINGLY AND ALSO HAVE ADJUSTED TEMPERATURES WITH FRONTAL
PROGRESSION.

08/MNK

&&

.AVIATION...
18Z TAF DISCUSSION.

COLD FRONT IS PRETTY WELL DEFINED BY RADAR IMAGERY AND SURFACE
OBSERVATIONS...ROUGHLY ALIGNED WITH INTERSTATE 20 JUST BEFORE 18Z.
THE STRONGEST THUNDERSTORMS APPEAR TO HAVE MOVED INTO GA...BUT THE
COLD FRONT WILL LIKELY CONTINUE TO KEEP AT LEAST A BROKEN LINE OF
CONVECTION ASSOCIATED WITH IT THROUGH THE REMAINDER OF THE
AFTERNOON.  TCL...BHM...EET...AND ANB ARE ALREADY BEHIND THIS LINE
AND WILL HAVE LIMITED/NO PRECIP FOR THE REST OF THE DAY. I TRIED TO
TIME THE ARRIVAL OF THIS LINE INTO MGM AND TOI AS BEST AS I COULD...
AND WILL REFINE THE TIMING IF NEEDED AS THINGS PROGRESS.  IN THE
WAKE OF THE COLD FRONT...CEILINGS ARE CURRENTLY QUITE LOW AND I SEE
NO REASON FOR THOSE LOW CEILINGS TO CONTINUE TO INTO CENTRAL ALABAMA
AS WELL. THUS...THE 18Z TAFS ARE MUCH MORE PESSIMISTIC THAN THE
PREVIOUS ISSUANCE...WITH FAIRLY WIDESPREAD IFR CONDITIONS.

/61/

&&

.PREV DISCUSSION... /ISSUED 434 AM CST SAT JAN 21 2012/

SHORT TERM...TODAY THROUGH MONDAY.

THUNDERSTORMS HAVE DEVELOPED ALONG A COLD FRONT THAT HAS PUSHED
INTO NORTHERN MISSISSIPPI AND TENNESSEE. WITH THE APPROACH OF AN
UPPER LEVEL TROUGH CURRENTLY IN THE SOUTHERN PLAINS PROVIDING 40
TO 50 KTS OF 0-6 KM BULK SHEAR... EXPECT THIS LINE OF STORMS TO
MAINTAIN ITSELF AS IT BEGINS TO ENTER INTO CENTRAL ALABAMA. IN
TERMS OF THE SEVERE THREAT THIS MORNING AND AFTERNOON... REASONING
HAS NOT CHANGED MUCH FROM BEFORE. MODEST CAPE JUST AHEAD OF THE
FRONT COMBINED WITH SUFFICIENT LOW LEVEL SHEAR WILL SUPPORT
ORGANIZED THUNDERSTORMS... SOME OF WHICH MAY BE SEVERE. LOOKS LIKE
THE CHANCE FOR SEVERE INCREASES AFTER 6 AM IN OUR NORTHWEST AREAS
AS GREATER INSTABILITY MOVES IN FROM MS. AS THE DAY PROGRESSES...
THE BOUNDARY LAYER SOUTH OF THE FRONT SHOULD DESTABILIZE FAIRLY
WELL GIVEN THE 60 PLUS DEW POINTS ALREADY IN PLACE AND JUST A FEW
DEGREES OF DAYTIME HEATING. THIS WILL SUPPORT DAMAGING WINDS AND
LARGE HAIL ALONG THE LINE. SHALLOW CONVECTION HAS ALSO DEVELOP
AHEAD OF THE FRONT... AND BEARS WATCHING. A LIMITING FACTOR FOR
THE SEVERE THREAT TODAY WILL BE THE DEPARTURE OF THE BEST SHEAR
IN THE AFTERNOON AS THE UPPER SHORTWAVE TROUGH EJECTS EASTWARD.

WITH REGARDS TO TORNADO POTENTIAL... THERE IS A LOW CHANCE...
ESPECIALLY ACROSS THE WESTERN PART OF CENTRAL ALABAMA THIS
MORNING... WHERE LOW LEVEL SHEAR IS CURRENTLY MAXIMIZED. ANY
DISCRETE CELLS IN THIS AREA WILL HAVE TO BE CLOSELY MONITORED.
OVERALL... SINCE SHEAR VECTORS ARE STILL ROUGHLY PARALLEL TO THE
FRONT... THINK PRIMARY THREATS TODAY WILL BE DAMAGING WINDS AND
LARGE HAIL ALONG THE CURRENT LINE OF THUNDERSTORMS.

THE LONGWAVE UPPER TROUGH NOW MAKING LANDFALL ON THE PACIFIC COAST
WILL SUPPORT DEVELOPMENT OF A SURFACE LOW OVER THE CENTRAL PLAINS
SUNDAY... WHICH WILL CAUSE THE CURRENT COLD FRONT TO STALL LATE
TONIGHT AND THEN START LIFTING BACK NORTHWARD AS A WARM FRONT ON
SUNDAY. THE FORCING ASSOCIATED WITH THE NEXT COLD FRONT LOOKS TO
ARRIVE LATE SUNDAY FOR OUR AREA. CAPE VALUES LOOK GOOD DURING
SUNDAY AFTERNOON... BUT DECREASE QUICKLY LATER IN THE EVENING WITH
THE LOSS OF DAYTIME HEATING. CONVERSELY... THE BEST SHEAR LOOKS
LIKE IT WILL ARRIVE LATER. WITH ALL THAT SAID... THINK THERE IS A
CHANCE FOR SOME SEVERE STORMS... PRIMARILY DAMAGING WINDS ALONG A
LINE OF THUNDERSTORMS ASSOCIATED WITH THE COLD FRONT FROM LATE
SUNDAY EVENING AND CONTINUING OVERNIGHT TO MONDAY MORNING.
TORNADO THREAT LOOKS LOW... JUST LIKE TODAY... BUT IF ANY STORMS
FORM OUT AHEAD OF THE COLD FRONT SUNDAY EVENING... THEY COULD
ROTATE. CONTINUED WITH THE SEVERE WORDING IN THE HWO FOR THIS TIME
FRAME... AND INCREASED CONFIDENCE IN WORDING.

77/GLEASON

LONG TERM...TUESDAY THROUGH SATURDAY.

THERE WILL BE A QUICK LIVED COOL DOWN ON TUESDAY AHEAD OF THE RETURN
FLOW THAT WILL ONCE AGAIN BEGIN ON WEDNESDAY AHEAD OF THE NEXT
SYSTEM. IN FACT THE RETURN FLOW WILL BE SO QUICK WILL GO AHEAD AND
INCLUDE SLIGHT CHANCE POPS IN FOR TUESDAY NIGHT/WEDNESDAY MORNING
WITH CONDITIONS GENERALLY ONLY BEING AFTER MIDNIGHT.

RAIN CHANCES INCREASE THROUGHOUT THE DAY ON WEDNESDAY/WEDNESDAY
NIGHT AS WE WAIT FOR AN UPPER LOW TO SWING CLOSER TO THE AREA. AT
THIS TIME IT APPEARS THAT THE BEST RAIN CHANCES WILL WORK IN BY
THURSDAY AND INTO THURSDAY NIGHT AS THE SURFACE LOW SLIDES NORTHEAST
THROUGH THE AREA. RAIN CHANCES REMAIN HIGH THROUGH FRIDAY AS WELL AS
WE AWAIT THE UPPER LEVEL LOW TO SWING THROUGH AS WELL.

THE BIGGEST CHANGE TO THE EXTENDED...BESIDES SLOWING DOWN THE FRONT
FOR THE END OF THE WEEK...WAS THE INCREASED LOW TEMPERATURES FOR THE
LATER HALF OF THE WEEK. GFS MOS IS REALLY TOO LOW AND WENT WITH A
MODIFIED GFS VERSION FOR THE EXTENDED PERIOD. REALLY DO NOT SEE HOW
TEMPERATURES WILL DROP MUCH BELOW THE MID 50S AS SOUTHERLY FLOW
REALLY KICKS INTO THE AREA. STILL A LOT OF TIMING TO WORK OUT
WITH THIS PERIOD SO STAY TUNED.

16

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     59  43  67  52  59 /  40  20  20  90  20
ANNISTON    62  46  69  52  62 /  70  20  20  90  20
BIRMINGHAM  64  47  69  52  60 /  20  20  20  90  20
TUSCALOOSA  65  47  72  53  62 /  20  20  20  90  20
CALERA      66  48  70  53  61 /  80  20  20  90  20
AUBURN      70  54  70  57  64 / 100  20  20  90  20
MONTGOMERY  73  54  73  58  66 /  90  20  20  90  20
TROY        72  57  74  59  66 /  80  20  20  90  20

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

08/61/77/16
Hazardous weather outlook, Jan 21, 12:35 PM CST, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1235 PM CST SAT JAN 21 2012

ALZ011>015-017>050-221830-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1235 PM CST SAT JAN 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE IN THE SOUTHERN
HALF OF CENTRAL ALABAMA THIS AFTERNOON...ALONG AND AHEAD OF A COLD
FRONT THAT IS MOVING THROUGH THE STATE. THE PRIMARY THREATS WILL BE
DAMAGING WINDS AND LARGE HAIL...ALTHOUGH AN ISOLATED TORNADO IS
STILL POSSIBLE IN THE SOUTHEASTERN PORTION OF THE AREA.  DUE TO THE
SLOW MOVING NATURE OF THE FRONT...LOCALIZED FLOODING COULD ALSO
BECOME AN ISSUE FOR FLOOD PRONE AREAS.

THE SEVERE WEATHER THREAT SHOULD DIMINISH BY 7 PM THIS EVENING...IF
NOT SOONER.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ANOTHER ROUND OF SEVERE THUNDERSTORMS IS POSSIBLE ACROSS PORTIONS
OF CENTRAL ALABAMA...FROM AROUND 10 PM SUNDAY EVENING TO PERHAPS AS
LATE AS 10 AM MONDAY MORNING.  THE LATEST COMPUTER MODEL DATA
SUGGESTS THAT THIS SEVERE THREAT MAY BE INCREASING...AND THE THREAT
NOW ALSO INCLUDES TORNADOES.  WHILE ANY PART OF CENTRAL ALABAMA
MAY BE AFFECTED...THE AREA WITH THE GREATEST SEVERE WEATHER AND
TORNADO THREAT IS FROM THE CITIES OF GEIGER...TUSCALOOSA...
BIRMINGHAM...AND GADSDEN...NORTHWARD.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
NEEDED IN THE SOUTHERN PORTIONS OF CENTRAL ALABAMA UNTIL AROUND
7 PM THIS EVENING.  ACTIVATION MAY BE NEEDED AGAIN IN ALL AREAS
SUNDAY NIGHT INTO MONDAY MORNING.

61

In the hours before

Special weather statement, Jan 21, 8:04 AM CST, 4 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
804 AM CST SAT JAN 21 2012

ALZ022-211445-
PICKENS AL-
804 AM CST SAT JAN 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PICKENS COUNTY UNTIL 845
AM CST...

AT 806 AM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR ETHELSVILLE...OR 10 MILES NORTHWEST OF REFORM...
MOVING EAST AT 30 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  REFORM...
  GORDO...
  MCSHAN...
  SHAW...
  OWENS...

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3353 8828 3352 8784 3343 8783 3326 8784
      3328 8830
TIME...MOT...LOC 1404Z 279DEG 25KT 3344 8819
Special weather statement, Jan 21, 8:58 AM CST, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
858 AM CST SAT JAN 21 2012

ALZ024>027-034-211530-
BIBB AL-JEFFERSON AL-SHELBY AL-ST. CLAIR AL-TALLADEGA AL-
858 AM CST SAT JAN 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN TALLADEGA...SHELBY...
SOUTHERN ST. CLAIR...SOUTHEASTERN JEFFERSON AND NORTHERN BIBB
COUNTIES UNTIL 930 AM CST...

AT 854 AM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM MOUNTAIN BROOK TO WEST
BLOCTON...AND MOVING EAST AT 40 MPH.

WIND GUSTS UP TO 45 MPH ARE POSSIBLE WITH THESE STORMS...ALONG WITH
HEAVY RAIN.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  HELENA...
  TRUSSVILLE...
  LEEDS...
  MONTEVALLO...
  PELHAM...

THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3360 8612 3310 8644 3307 8724 3372 8656
TIME...MOT...LOC 1457Z 248DEG 60KT 3352 8669 3316 8703
Special weather statement, Jan 21, 9:28 AM CST, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
928 AM CST SAT JAN 21 2012

ALZ027>029-036-037-211600-
CLAY AL-COOSA AL-RANDOLPH AL-TALLADEGA AL-TALLAPOOSA AL-
928 AM CST SAT JAN 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TALLAPOOSA...
SOUTHERN TALLADEGA...WESTERN RANDOLPH...NORTHERN COOSA AND CLAY
COUNTIES UNTIL 1000 AM CST...

AT 924 AM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM WINTERBORO TO
FAYETTEVILLE...AND MOVING EAST AT 45 MPH.

WIND GUSTS UP TO 45 MPH ARE POSSIBLE WITH THESE STORMS...ALONG WITH
HEAVY RAIN.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  SYLACAUGA...
  STEWARTVILLE...
  GOODWATER...
  ASHLAND...
  LINEVILLE...

THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3335 8556 3302 8589 3306 8651 3339 8619
TIME...MOT...LOC 1527Z 273DEG 39KT 3331 8615 3312 8634
Special weather statement, Jan 21, 9:53 AM CST, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
953 AM CST SAT JAN 21 2012

ALZ028-036-037-211630-
CLAY AL-COOSA AL-TALLAPOOSA AL-
953 AM CST SAT JAN 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TALLAPOOSA...
NORTHEASTERN COOSA AND SOUTHERN CLAY COUNTIES UNTIL 1030 AM CST...

AT 949 AM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF GOODWATER
TO GOODWATER...AND MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS...ALONG WITH
HEAVY RAIN.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  KELLYTON...
  ALEXANDER CITY...
  DADEVILLE...
  HILLABEE CREEK...
  GOLDVILLE...

THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3281 8577 3301 8613 3312 8607 3322 8600
      3320 8565 3311 8565 3311 8563 3299 8561
TIME...MOT...LOC 1553Z 284DEG 29KT 3315 8597 3309 8596
          3303 8603
Local storm report, Jan 21, 11:02 AM CST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1102 AM CST SAT JAN 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     TSTM WND DMG     5 W ROANOKE             33.14N 85.46W
01/21/2012                   RANDOLPH           AL   EMERGENCY MNGR

            LARGE TREES REPORTED DOWN ACROSS HIGHWAY 22 IN THE
            COMMUNITY OF DICKERT. NUMEROUS POWERLINES REPORTED DOWN
            IN THE AREA AS WELL.

&&

JTALLEY
Special weather statement, Jan 21, 11:47 AM CST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1147 AM CST SAT JAN 21 2012

ALZ032-033-040-211830-
DALLAS AL-HALE AL-PERRY AL-
1147 AM CST SAT JAN 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PERRY...SOUTHERN HALE AND
CENTRAL DALLAS COUNTIES UNTIL 1230 PM CST...

AT 1147 AM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR NEWBERN...OR 8 MILES NORTH OF UNIONTOWN...MOVING
EAST AT 35 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  MARION...
  VALDEN...
  MARION JUNCTION...
  HAMBURG...
  RED FORD...

&&

LAT...LON 3266 8713 3242 8712 3245 8753 3248 8753
      3248 8759 3264 8762
TIME...MOT...LOC 1747Z 269DEG 17KT 3256 8752

73

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 4:42 AM CSTSpecial Weather StatementBMXMarion48 min
Jan 21, 5:08 AM CSTSpecial Weather StatementBMXCleburne52 min
Jan 21, 5:18 AM CSTAreal Flood AdvisoryBMXCalhoun, Cleburne, Talladega117 min
Jan 21, 5:21 AM CSTSpecial Weather StatementBMXMarion, Winston39 min
Jan 21, 6:03 AM CSTSpecial Weather StatementBMXFayette, Lamar, Marion, Winston42 min
Jan 21, 6:47 AM CSTSpecial Weather StatementBMXFayette, Lamar, Walker, Winston43 min
Jan 21, 7:26 AM CSTSpecial Weather StatementBMXFayette, Pickens, Walker34 min
Jan 21, 8:04 AM CSTSpecial Weather StatementBMXPickens41 min
Jan 21, 8:37 AM CSTAreal Flood AdvisoryBMXBibb, Jefferson, Shelby, Tuscaloosa113 min
Jan 21, 8:58 AM CSTSpecial Weather StatementBMXShelby32 min
Jan 21, 9:28 AM CSTSpecial Weather StatementBMXClay, Talladega32 min
Jan 21, 9:53 AM CSTSpecial Weather StatementBMXTallapoosa37 min
Jan 21, 10:09 AM CSTSevere Thunderstorm WarningBMXChambers, Clay, Randolph, Tallapoosa36 min
Jan 21, 10:16 AM CSTAreal Flood AdvisoryBMXClay, Talladega119 min
Jan 21, 10:27 AM CSTAreal Flood AdvisoryBMXRandolph2 hr
Jan 21, 11:17 AM CSTAreal Flood AdvisoryBMXChambers118 min
Jan 21, 11:47 AM CSTSpecial Weather StatementBMXPerry43 min
Jan 21, 2:23 PM CSTSevere Thunderstorm WarningBMXBarbour, Bullock, Russell37 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.